Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Are two drugs enough?
Aug 31, 2011

I had the virus from the beginning and recently switched from Lexiva, Norvir, Epzicom regimen to InteLence, Epzicom because of triglyicerides and cholesterol problems. And now my lipids are fine, but my T-cell continue a slow decline from mid-500 to 400 and less. My wonderful doctor says that as the long viral load is undetectable there is no reason to worry. But I am worried (my worries kept me alive till now) and since over many years of treatment I have not really tried that many different drugs I would like to add one more drug (a PI?) to my current regimen, at least for a while, to see if it makes any difference in my T-cell numbers. What classes/drugs you recommend looking into? Many thanks in advance

Response from Dr. Young

Hello and thanks for posting.

Since Epzicom is actually two drugs (abacavir+lamivudine) in one pill, your current regimen is a three drug regimen.

As for your CD4 count, I always advise my patients (in your situation) to look carefully at your CD4 percentages. Sometimes we'll see a decline in absolute CD4s that are not accompanied by declines in the percentage. In such cases (especially if the absolute CD4 count, like yours, is in the normal range), I don't get particularly concerned.

BTW, adding a 4th medication to a supressive three drug regimen wouldn't be expected to increase your CD4 count.

I hope that helps, BY



Previous
Missed Dosage, Epzicom shortage
Next
bloody mosquito

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement